MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was balled up in the cartridge.The lens was already in the plunger and would not deploy.There was no patient contact.No further information was provided.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes section d9: date returned to manufacturer: jan 28, 2025 section h3: evaluated by manufacturer: yes device evaluation: the complaint device was inspected under magnification.The complaint device was received with the plunger rod advanced to a lens that was stuck in the tube of the cartridge.Viscoelastic residue was not distributed through the entire length of the cartridge which could have contributed to the complaint event.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly was inspected, and no issues were identified.The plunger rod advancement was inspected and presented with no issues.The lens was removed from the cartridge and presented with damage to the optic body, a tear, and a torn haptic.The complaint issues "stuck in cartridge" and "lens damaged" were identified during product evaluation.The observed "iol torn" is similar to the reported complaint issue "lens damaged".However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency or product malfunction, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21067839
Report Number3012236936-2025-000002
Device Sequence Number3418245
Product Code HQL
UDI-Device Identifier05050474731738
UDI-Public(01)05050474731738(17)260724
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown